Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Can I discontinue wellbrutrin and celexa while taking effxor?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5155 Questions
I have been on 300 mg of wellbrutrin and 10 mg of celexa for 10 yrs but I still suffer anxiety and trouble coping with stress. I would like to try effexor, can I simply stop taking both these drugs and begin taking effxor? Just so you know I was on phenelzine 20 yrs ago and it worked well but problems with all the diet restrictions, and eventually had problems cause I continued to drink some white wine from time to time.
Posted Sat, 8 Feb 2014 in Mental Health
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Not exactly Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this long standing fight with anxiety that you seem not to have benefited from your medications. Drugs for anxiety simply do not work to the same extend in all individuals. A drug may work very well for one person and sees totally inactive in another.The key is a continued effort to constantly evaluate the treatment and modify either the doses of switch the medications entirely. Also, it should prompt further evaluation into the possible cause of this anxiety so as to also advice some no drug measures. I will not like that you stop medications and switch over without your doctors input and consent. Also, this drug would require monitoring for effectiveness and maybe need adjustments that you would not be able to make all by yourself. Also, I cannot do that online. For the above reasons, I will like that you have an honest discussion with your doctor and mention your desire to try another drug because of the persistence of symptoms. This would provide you with a contact person who would always be there for you to make all the necessary changes and adjustments as well as managing possible side effects. In all, talk to your doctor. Be honest, XXXXXXX and direct about it. He would for sure listen to you. I hope this helps. I wish you well. Please, feel free to ask for more information as well as clarifications if need be. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor